Depo provera weight gain cause

Common Questions and Answers about Depo provera weight gain cause

depo-provera

Avatar f tn Does depo provera birth control cause weight gain,and if you have been on it tell me about your experience while on it
Avatar n tn I have done research on that pill and the side effects are mainly the same. People have reported weight gain as well. I have just heard horrible things from people on depo for a long time, but I love it (except the weight issue). Since you have been on depo for a long time, what would you do? Do you think the pros outweight the cons in my situation? Is it possible to loose the weight? Why did I gain weight, loose it, and it came back? Am I just eating junk and not exercising?
Avatar m tn Delay in periods can be due to several other causes other than pregnancy. Stress, anxiety, too much of exercise, weight gain/loss all can cause irregular periods. Other causes of irregular periods are hormonal imbalances, thyroid dysfunction, ovulation disorders etc. A clinical examination and work up is very important for correct diagnosis and management of your condition. See a gynecologist. I hope it helps. Best luck and regards!
Avatar f tn i have tried everything, from lupron, to laparoscopies, to yaz, to smoking marijuana - currently i am on Depo Provera and have been for the past year and a half. I am noticing a lot of side affects from this as time goes on, and unfortunately for me this has been the only thing that even remotely helps, and i still have a lot of pain.
Avatar n tn On Dec. 5th,2003 i received my first shot of depo-provera. In the month of Jan. I spoted for almost 3 weeks straight, and for two days in the month of Feb.On March 6th,2004 i missed my second shot.On the 15, i felt my baby move for the first time ,and i am just starting to have pregnancy symptoms like sleepiness, frequent urination.I also startd my period again after missing my shot. I still continue to feel my baby on a regular basis.
Avatar n tn Yes, Depo Provera can and often does make you gain weight. Lots of people have used it and gained weight on it.
Avatar n tn your weight gain is from the residual depo provera in your body. If you get another shot, you will have more in your body. You lost weight because you didn't have much in your system yet. I didn't gain weight for months after starting because I am naturally thin, but if you realize it is a hormone that your body makes after pregnancy, then you will understand how it works. If you continue to take it you will look pregnant, have cravings, and get irritable in no time flat.
Avatar f tn Yes, you can loose Depo Provera Weight and get your looks back. The reason you gained the weight is the Depo. Please know it is not your fault. Depo causes insulin resistance, Metabolic syndrome (syndrome X) and ovarian cysts in some women. You were smart to discontinue it. Please Google insulin resistance. You can drop these pounds using low carb and zero carb diets. It won't take long.
Avatar f tn the depo uses a different way of doing the hormones. it can cause the weight gain and headaches for sure. If you can tough it out to the next dose the depo usually balances out and you won't have as much trouble. As far as the weight gain goes. well that is something you will face with almost every birth control hormones.
Avatar m tn It's March of '11 and I still havent had a period, I didnt have my period, or really ever blot during the use of the Depo Provera, and I've taken tests to see if I'm pregnant but they've came out negative. Is this normal? When should I expect my period?
Avatar n tn I have been on the depo shot for three months... and it cause me to have a period for three months and MASSIVE WEIGHT GAIN!!!!!! OMG it was terrible... i eat even when im full it seems! I have now changed to the pill and was wondering how long it will take for me to lose some weight??
Avatar n tn She stated that there was a low risk of side effects, other than possible weight gain, but that most women who were going to gain weight on Depo generally did so shortly after starting it. It should be noted that I was slightly underweight at 5'3" and about 105 pounds when I first started taking the shot shortly after delivering my son.
Avatar n tn I am experiencing the weight gain (which I could stand to gain some weight honestly) which is ok. But I am having awful depression, I just want to cry all the time and its really hurting my relationship with my boyfriend I think. Also, we have been talking about having a baby soon and I'm reading all these awful things about how it can take a year or more to get pregnant even after the shot supposedly wears off.
Avatar n tn I am in a group where all the women are trying to conceive after the depo provera. Many have been trying to conceive for years, and no luck. And it seems like those who do conceive have miscarriages soon after. Its like 80% of the women who get pg have a miscarriage. Is this linked to the depo? Age? Im 22 and am trying to conceive #2. (my son is 6 now) I am so scared that it might happen to me.
Avatar f tn Hello, In December 2013 I was to go get my shot redone but I chose not too cause of the weight gain.. Ive been off for 2 months I went thru alot of the withdraw symptoms of the Depo shot...On Jan.31,2014 woke up to some light bleeding that lasted 1 day off and on..then spotting on Feb1st nothing on the 3,4,5...So and I have tried to be careful but sometimes not..for the record I don't mind if pregnancy does happen ..
432411 tn?1206475709 Hi, I took depo for 8 years. First it cause me to gain a little weight. Then I exercised, ate sensibly (still ate whatever I liked but reasonably) and I ws thin again. Then three years later my motabolism slowed. I started eating less, exercising more. Inever tried slim fast for a short while. Every time I gotva physical my blood wss normal. I went off it and still had a slow morabolim. I wasnt fat but I use to be a size 8 and was a size 16.
Avatar n tn I am 19 years old, and just recently become sexually active with my boyfriend, we used protects and have both been tested, so all is good there. Okay... a week ago I got my depo Provera shot... and since then I have been hungry all of the time and have had cravings for anything sweet, saly, greasy, you name it, I've craved it... I also have been feelings nausiated at times... I am having terrible aches in my legs and arms...
202436 tn?1326477933 I went on Prozac last November and the one thing I was worried about was weight gain, but my psychiatrist told me that as opposed to most other SSRI's prozac typically does not cause weight gain. In fact, some people have even lost weight on it.....which is what happened to me. I am/was at a healthy weight and I did lose about 5 - 10 lbs. Remember that meds effect everyone differently though.
Avatar n tn Late night snacking and poor sleep patterns too cause weight gain. Certain medications like antidepressants cause weight gain. Polycystic ovary too causes weight gain, hence has to be ruled out by an ultrasound of abdomen. Once all these causes are ruled out, then it could be due to shot, and you will be able to regain your previous weight once effect of shot goes in 3 months. You can then take an alternate contraceptive. Hope this helps.
Avatar f tn The depo can cause weight gain, so you might want to look into another form of birth control - my daughter was on it and she gained weight, as well.. Along with the Free T3, Free T4 and TSH I mentioned above, you should also ask your doctor to order tests for thyroid antibodies to see if you have Hashimoto's Thyroiditis. It sounds like you might have a goiter (swollen, inflamed thyroid), which is very common with Hashimoto's.
Avatar n tn After being on depo provera for 1 year, I decided to discontinue use and switch to the pill. I decided to be single (and not sexually active) for a while, so I decided to wait until I got my period to start taking the pill. The only problem is that I STILL haven't had a period! It's been 6 or 7 months since I stopped getting the shots. I had normal periods while on the shot, and before I was on the shot, but once I stopped getting it my periods vanished...
Avatar n tn My husband and I are TTC and I took the Depo shot twice and stopped 11/04 and then started BCP till 8/05 and havent had a period since except with provera. I think the Depo is still in my system and is screwing everything up. I hope the provera works for you and best of luck with the clomid.
Avatar f tn I think you should talk with you doctor to see whats going on and also that you should of check out the side effects before getting on the Depo Provera shot because Deop can cause Irregular, heavy, or no bleeding are common side effects of Depo Provera. After a year of use, many women stop having periods. Lack of a period becomes increasingly common with longer use but since your period hasn't stop you should see your doctor.
Avatar n tn all the weight gain from depo has depo in it!!! do your best to lose any weight gained on it and drink lots of water. feel free to e-mail me and i can answer any questions you might have. love and hugs....
Avatar f tn My gyno suggested continual birth control pills or Depo Provera shot. I am too worried about the weight gain as a side affect from the depo shot. Still doing my research....
Avatar n tn I have had all the side effects women talk about except weight gain. The worst side effect of depo was headaches and back pain. The bleeding only lasted in the first month. The nurse said the shot should wear off at 13 weeks. But I still jad lower abdominal cramps and back pain until now 17 weeks past the shot date. The other nurse said the shot lasts for 14-16 weeks. I still haven't had a period or ovulated.
Avatar n tn but maybe another one might work, and not cause the weight gain. i know stress is a biggy too. if you can find a good stress relief program for you, that might help too. good luck!!